Alert archive / Iowa / Wind Chill Advisories in 2013
Wind Chill Advisory 9, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Dec 8, 2013, 9:10 PM CST for 18 counties in Iowa. It took effect at Dec 9, 2013, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2013, 9:10 PM CST (03:10 UTC)
- In effect from
- Dec 9, 2013, 3:00 AM CST
- Expired
- Dec 9, 2013, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
Counties Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 090310 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 910 PM CST SUN DEC 8 2013 ...SNOWFALL WILL DIMINISH LATER THIS EVENING ACROSS THE AREA... .LIGHT TO AT TIMES MODERATE SNOW ACROSS CENTRAL IOWA WILL DIMINISH BY MIDNIGHT. ACCUMULATIONS WILL GENERALLY RANGE FROM 2 TO 4 INCHES...WITH SPOTTY 5 INCH AMOUNTS. THIS WILL POSE A HAZARD TO TRAVEL AT TIMES THROUGH MIDNIGHT. IAZ004>007-015>017-023-024-033>035-044>046-057-058-070-091115- /O.EXP.KDMX.WW.Y.0015.000000T0000Z-131209T0300Z/ /O.NEW.KDMX.WC.Y.0009.131209T0900Z-131209T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY...ATLANTIC 910 PM CST SUN DEC 8 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST MONDAY. * SHORT TERM TRENDS...VERY LIGHT SNOW WILL END OVER THE AREAS BEFORE MIDNIGHT. WEST TO NORTHWEST WINDS WILL INCREASE GRADUALLY TONIGHT INTO MONDAY MORNING. WINDS WILL BECOME GUSTY BY LATE TONIGHT WITH SOME BLOWING SNOW IN OPEN AREAS AS WELL. * STORM TOTAL SNOW ACCUMULATIONS...ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES WITH SPOTTY 5 INCH TOTALS. * WINDS/VISIBILITY...WEST TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BY MONDAY MORNING. THIS WILL REDUCE VISIBILITY AT TIMES IN OPEN AREAS. * IMPACTS...COLD WIND CHILLS OF 20 TO 25 BELOW ZERO WILL DEVELOP TOWARD SUNRISE MONDAY MORNING AND CONTINUE THROUGH THE MORNING HOURS. * WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 25 MPH WILL ARE EXPECTED FROM 3 AM UNTIL NOON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ071-081-092-090415- /O.EXP.KDMX.WW.Y.0015.000000T0000Z-131209T0300Z/ ADAIR-ADAMS-TAYLOR- INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR... FONTANELLE...CORNING...BEDFORD...LENOX...NEW MARKET 910 PM CST SUN DEC 8 2013 ...WINTER WEATHER ADVISORY HAS EXPIRED... .THE HEAVIER SNOW HAS MOVED OUT OF THE AREA. ONLY VERY LIGHT ACCUMULATIONS ARE EXPECTED THROUGH THE REST OF THE NIGHT. $$ IAZ025>028-036>039-047>050-059>062-072>074-082-083-090600- /O.CON.KDMX.WW.Y.0015.000000T0000Z-131209T0600Z/ WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON- WARREN-MARION-UNION-CLARKE- INCLUDING THE CITIES OF...EAGLE GROVE...CLARION...BELMOND... HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE... APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY... IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK... CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... GRINNELL...WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE... PELLA...KNOXVILLE...CRESTON...OSCEOLA 910 PM CST SUN DEC 8 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SHORT TERM TRENDS...LIGHT TO MODERATE SNOW WILL GRADUALLY TAPER OFF FROM THE WEST THROUGH MIDNIGHT. ADDITIONAL ACCUMULATIONS WILL BE MINOR THROUGH MIDNIGHT. * STORM TOTAL SNOW ACCUMULATIONS...ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES WITH SPOTTY 5 INCH AMOUNTS. * WINDS/VISIBILITY...WEST TO NORTHWEST WINDS WILL INCREASE OVER NIGHT TO 10 TO 20 MPH BY MORNING. THIS WILL CAUSE SOME BLOWING AND DRIFTING OF THE LIGHT SNOW...ESPECIALLY IN OPEN AREAS. * IMPACTS...THE SNOW WILL IMPACT TRAVEL ACROSS THE AREA. MINOR BLOWING SNOW IS POSSIBLE WITH SOME TRAVEL IMPACTS DUE TO BRIEFLY REDUCED VISIBILITY AND SNOW COVERED ROADS. MOTORISTS SHOULD USE CAUTION AND EXERCISE SAFE WINTER DRIVING SKILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
000 WWUS43 KDMX 090602 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1202 AM CST MON DEC 9 2013 ...SNOWFALL ENDING...COLD WIND CHILLS EXPANDING... .LIGHT SNOW OVER CENTRAL AND EASTERN IOWA WILL END AS COLDER TEMPERATURES AND A GUSTY WEST TO NORTHWEST WINDS MOVES INTO WESTERN IOWA OVERNIGHT. WIND CHILL VALUES WILL FALL TO 20 TO 25 DEGREES BELOW ZERO OVER THE WEST AND NORTH. IAZ025>028-036>039-047>050-059>062-072>074-082-083-090715- /O.EXP.KDMX.WW.Y.0015.000000T0000Z-131209T0600Z/ WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON- WARREN-MARION-UNION-CLARKE- INCLUDING THE CITIES OF...EAGLE GROVE...CLARION...BELMOND... HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE... APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY... IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK... CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... GRINNELL...WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE... PELLA...KNOXVILLE...CRESTON...OSCEOLA 1202 AM CST MON DEC 9 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE SIGNIFICANT SNOWFALL HAS ENDED. THOUGH LIGHT SNOW WILL CONTINUE FOR THE NEXT HOUR OR TWO...ADDITIONAL ACCUMULATION WILL BE AROUND ONE QUARTER OF AN INCH OR SO. $$ IAZ004>007-015>017-023-024-033>035-044>046-057-058-070-091415- /O.CON.KDMX.WC.Y.0009.131209T0900Z-131209T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY...ATLANTIC 1202 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST MONDAY... * SHORT TERM TRENDS...WEST TO NORTHWEST WINDS WILL INCREASE GRADUALLY TONIGHT THROUGH THE NIGHT INTO MONDAY MORNING. WINDS WILL BECOME GUSTY WITH SOME BLOWING SNOW IN OPEN AREAS AS WELL. * IMPACTS...COLD WIND CHILLS OF 20 TO 25 BELOW ZERO WILL DEVELOP TOWARD SUNRISE MONDAY MORNING AND CONTINUE THROUGH THE MORNING HOURS. SOME BLOWING AND DRIFTING OF SNOW IN OPEN AREAS IS ALSO POSSIBLE. * WIND CHILL VALUES...WIND CHILL VALUES OF 20 TO 25 MPH WILL ARE EXPECTED FROM 3 AM UNTIL NOON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS43 KDMX 090943 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 343 AM CST MON DEC 9 2013 ...BITTER COLD WIND CHILLS THIS MORNING... .THE SNOW HAS ENDED BUT IT WILL BE REPLACED BY ANOTHER SURGE OF COLDER TEMPERATURES AND BRISK NORTHWEST WINDS. IAZ004>007-015>017-023-024-033>035-044>046-057-058-070-091800- /O.CON.KDMX.WC.Y.0009.000000T0000Z-131209T1800Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY...ATLANTIC 343 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE FALLING PAST SUNRISE BEFORE BECOMING STEADY WITH A MINOR REBOUND BY LATE MORNING. WEST TO NORTHWEST WINDS WILL GRADUALLY INCREASE TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS. SOME BLOWING SNOW MAY DEVELOP IN OPEN AREAS AS WELL. * IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN RESULT IN FROST BITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. VISIBILITY RESTRICTIONS IN MINOR BLOWING AND DRIFTING OF SNOW ARE ALSO POSSIBLE...ESPECIALLY IN OPEN AREAS. * WIND CHILL VALUES...WIND CHILL VALUES WILL OFTEN BE 15 TO 25 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND SEVERAL LAYERS OF LOOSE LIGHT WEIGHT CLOTHING. && $$ SMALL
000 WWUS43 KDMX 091646 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1046 AM CST MON DEC 9 2013 ...BITTER COLD WIND CHILLS CONINUE THIS MORNING AND AFTERNOON... .BITTER COLD WIND CHILLS WILL REMAIN ACROSS NORTHERN IOWA UNTIL MID AFTERNOON...BUT IMPROVE OVER WESTERN AND CENTRAL IOWA. A SMALL PORTION OF THE WIND CHILL ADVISORY WILL BE EXTENDED FOR NORTHERN IOWA THIS AFTERNOON. IAZ004>007-015>017-092100- /O.EXT.KDMX.WC.Y.0009.000000T0000Z-131209T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 1046 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SHORT TERM TRENDS.. WEST TO NORTHWEST WINDS WILL GRADUALLY INCREASE TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS. SOME BLOWING SNOW MAY DEVELOP IN OPEN AREAS AS WELL. * IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN RESULT IN FROST BITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. VISIBILITY RESTRICTIONS IN MINOR BLOWING AND DRIFTING OF SNOW ARE ALSO POSSIBLE...ESPECIALLY IN OPEN AREAS. * WIND CHILL VALUES...WIND CHILL VALUES WILL OFTEN BE 15 TO 25 BELOW ZERO THIS MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND SEVERAL LAYERS OF LOOSE LIGHT WEIGHT CLOTHING. && $$ IAZ023-024-033>035-044>046-057-058-070-091800- /O.CON.KDMX.WC.Y.0009.000000T0000Z-131209T1800Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY...ATLANTIC 1046 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * SHORT TERM TRENDS...WEST TO NORTHWEST WINDS WILL GRADUALLY INCREASE TO BETWEEN 10 AND 20 MPH WITH HIGHER GUSTS. SOME BLOWING SNOW MAY DEVELOP IN OPEN AREAS AS WELL. * IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN RESULT IN FROST BITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. VISIBILITY RESTRICTIONS IN MINOR BLOWING AND DRIFTING OF SNOW ARE ALSO POSSIBLE...ESPECIALLY IN OPEN AREAS. * WIND CHILL VALUES...WIND CHILL VALUES WILL OFTEN BE 15 TO 25 BELOW ZERO THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND SEVERAL LAYERS OF LOOSE LIGHT WEIGHT CLOTHING. && $$ REV
000 WWUS43 KDMX 091751 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1151 AM CST MON DEC 9 2013 ...BITTER COLD WIND CHILLS CONTINUE NORTH THIS AFTERNOON... .BITTER COLD WIND CHILLS WILL REMAIN ACROSS NORTHERN IOWA UNTIL MID AFTERNOON. IAZ023-024-033>035-044>046-057-058-070-091900- /O.EXP.KDMX.WC.Y.0009.000000T0000Z-131209T1800Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY...ATLANTIC 1151 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILL VALUES HAVE IMPROVED FROM EARLIER THIS MORNING AND THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE FOR THIS AREA. $$ IAZ004>007-015>017-092100- /O.CON.KDMX.WC.Y.0009.000000T0000Z-131209T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 1151 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * SHORT TERM TRENDS.. WEST TO NORTHWEST WINDS WILL CONTINUE BETWEEN 10 AND 20 MPH. SOME BLOWING SNOW MAY DEVELOP IN OPEN AREAS AS WELL. * IMPACTS...PROLONGED EXPOSURE TO THE COLD CAN RESULT IN FROST BITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. VISIBILITY RESTRICTIONS IN MINOR BLOWING AND DRIFTING OF SNOW ARE ALSO POSSIBLE...ESPECIALLY IN OPEN AREAS. * WIND CHILL VALUES...WIND CHILL VALUES WILL OFTEN BE 15 TO 25 BELOW ZERO THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND SEVERAL LAYERS OF LOOSE LIGHT WEIGHT CLOTHING. && $$ REV
000 WWUS43 KDMX 092057 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 257 PM CST MON DEC 9 2013 ...WIND CHILL VALUES HAVE IMPROVED... .THOUGH STILL VERY COLD...WIND CHILL VALUES HAVE IMPROVED OVER NORTHERN IOWA AND TEMPERATURES ARE EXPECTED TO REMAIN NEAR STEADY OR SLOWLY RISE LATER THIS EVENING. IAZ004>007-015>017-092200- /O.EXP.KDMX.WC.Y.0009.000000T0000Z-131209T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 257 PM CST MON DEC 9 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY WILL NO LONGER BE NEEDED THIS AFTERNOON. $$ REV
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 6:21 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 8, 6:21 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 621 PM CST SUN DEC 8 2013 .SHORT TERM /TONIGHT/... ISSUED AT 339 PM CST SUN DEC 8 2013 STORM CONTINUES TO BRING LIGHT TO MODERATE SNOW AT TIMES TO THE AREA WITH THE FORCING BEST ALONG THE BOUNDARY NOW MOVING ACROSS CENTRAL IOWA. WAVE UPSTREAM IN CENTRAL NEBRASKA WILL MOVE EAST AND BRING ANOTHER SHOT OF LIGHT SNOW TO THE AREA THROUGH THE EVENING HOURS...THOUGH MODELS CONTINUE TO SHOW THE FORCING WEAKENING WITH TIME AS IT MOVES THROUGH. TOTAL AMOUNTS STILL ON TRACK FOR ABOUT 2 TO 4 INCHES...WITH MOST AREAS RECEIVING AROUND 3 INCHES MAX. WINDS TO REMAIN LIGHT THIS EVENING THOUGH WILL PICK UP LATER TONIGHT AS THE SYSTEM SHIFTS TO THE EAST. COLD AIR WILL AGAIN DRIVE SOUTHEAST OVERNIGHT AND AS CLOUDS CLEAR OUT AFTER MIDNIGHT WILL SEE LOWS DROPPING BELOW ZERO NORTHWEST AND IN THE LOWER SINGLE DIGITS ACROSS THE SOUTHEAST. WIND CHILLS VALUES WILL DROP DOWN TO 20 TO 25 BELOW ZERO OVER THE FAR WEST AND NORTHWEST AFT 09Z THIS EVENING. WILL MENTION IN THE WINTER WEATHER ADVISORY AND ADVISE THE EVENING CREW ON THE SITUATION FOR POSSIBLE UPDATES LATER THIS EVENING. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 339 PM CST SUN DEC 8 2013 A LARGE 500 MB GYRE OVER CENTRAL CANADA WILL KEEP IOWA BENEATH CYCLONIC FLOW FOR THE NEXT SEVERAL DAYS...WITH MULTIPLE SHORTWAVES ROTATING AROUND THE BASE OF THE FLOW AND BRINGING REINFORCING COLD FRONTS NEAR OR ACROSS OUR AREA. THE FIRST OF THESE WILL SWEEP THROUGH ON MONDAY NIGHT BUT WITH LIMITED MOISTURE AND NO PRECIPITATION EXPECTED OTHER THAN PERHAPS SOME FLURRIES. AS THE NEXT WAVE APPROACHES LATE TUESDAY IT WILL BE PRECEDED BY A BROAD SWATH OF MODEST FORCING AND MOISTURE...WITH FORECAST SOUNDINGS INDICATING A FAVORABLE ENVIRONMENT FOR LIGHT SNOW ACROSS MUCH OF THE AREA ON TUESDAY NIGHT. HAVE INCREASED POPS FOR THAT PERIOD BUT ANY SNOWFALL AMOUNTS SHOULD BE LIGHT...AROUND IN INCH OR LESS. FOR THE MONDAY THROUGH WEDNESDAY TIMEFRAME HAVE CONTINUED TO FORECAST TEMPERATURES BELOW GUIDANCE...ESPECIALLY WITH THE SNOW PACK FROM TODAYS EVENT IN PLACE. THIS MAY RESULT IN DANGEROUS WIND CHILLS DURING THE MORNING HOURS ON MONDAY AND TUESDAY. BEHIND THE TUESDAY NIGHT/WEDNESDAY 500 MB WAVE THE CYCLONIC FLOW WILL FINALLY BEGIN TO SHIFT OFF TO THE EAST AS THE CANADIAN GYRE MOVES OVER HUDSON BAY. THIS WILL ALLOW WEAK THERMAL RIDGING TO BUILD IN FOR THURSDAY AND FRIDAY RESULTING IN A WARMING TREND WITH HIGHS IN THE MID 20S TO LOWER 30S BY THE END OF THE WORK WEEK. ON FRIDAY NIGHT AND SATURDAY A SOUTHERN STREAM 500 MB TROUGH/LOW WILL SLIDE BY ACROSS TX/OK AND MAY SPREAD SOME LIGHT SNOW UP ACROSS IOWA WARRANTING SLIGHT CHANCE POPS...BUT IT APPEARS TO BE A LOW IMPACT SYSTEM WITH LITTLE CHANCE FOR APPRECIABLE ACCUMULATION. && .AVIATION...09/00Z ISSUED AT 618 PM CST SUN DEC 8 2013 TROF AND WIND SHIFT LINE OVER WESTERN IA WILL MOVE ACROSS THE TAF SIGHTS SWITCHING WINDS TO WLY. UPPER LEVEL DISTURBANCE OVER EASTERN NEBRASKA WILL MOVE NORTHEAST ACROSS THE STATE AND BRING A ROUND OF IFR SNOW TO MUCH OF THE STATE. THIS WILL MOVE EAST OF THE TAF SITES BY AROUND 06Z. AFTER A FEW HOURS OF MVFR CIGS...VFR WEATHER WILL OVERSPREAD THE TAF SITES FROM WEST TO EAST OVERNIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BLACK HAWK-BOONE-BREMER-BUTLER-CLARKE-DALLAS-FRANKLIN-GRUNDY-HAMILTON- HARDIN-JASPER-MADISON-MARION-MARSHALL-POLK-POWESHIEK-STORY-TAMA- UNION-WARREN-WRIGHT. WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR ADAIR- ADAMS-AUDUBON-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-EMMET- GREENE-GUTHRIE-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC- TAYLOR-WEBSTER-WINNEBAGO-WORTH. && SHORT TERM...REV LONG TERM...LEE AVIATION...MS DEC 13
Hazardous weather outlook, Dec 8, 5:08 AM CST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 508 AM CST SUN DEC 8 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>083-092-091115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- TAYLOR- 508 AM CST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THROUGH THIS EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS WIND CHILL VALUES NEAR 20 BELOW ZERO ARE ANTICIPATED MONDAY NIGHT AND AGAIN TUESDAY NIGHT...GENERALLY NORTH OF HIGHWAY 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS ARE ENCOURAGED AND MUCH APPRECIATED. IAZ075-084>086-093>097-091115- MAHASKA-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 508 AM CST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT LIGHT ACCUMULATING SNOWFALL IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS ARE ENCOURAGED AND MUCH APPRECIATED. KLP
In the hours before
Local storm report, Dec 8, 7:10 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CST SUN DEC 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM SNOW 3 ESE PARKERSBURG 42.55N 92.73W
12/08/2013 M2.0 INCH GRUNDY IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Dec 8, 7:21 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
721 PM CST SUN DEC 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW GRIMES 41.66N 93.79W
12/08/2013 E4.0 INCH POLK IA PUBLIC
DELAYED REPORT.
0710 PM SNOW 4 N AMES 42.08N 93.62W
12/08/2013 E2.5 INCH STORY IA TRAINED SPOTTER
0717 PM SNOW 3 W AMES 42.02N 93.69W
12/08/2013 M2.6 INCH STORY IA NWS EMPLOYEE
0720 PM SNOW 5 NNW ANKENY AIRPORT 41.76N 93.59W
12/08/2013 M3.1 INCH POLK IA NWS EMPLOYEE
&&
BEERENDSLocal storm report, Dec 8, 8:14 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CST SUN DEC 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM SNOW 5 SW SAYLORVILLE LAKE 41.69N 93.80W
12/08/2013 E3.3 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER MEASURED 3.3 INCHES OF SNOW
&&Local storm report, Dec 8, 8:17 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CST SUN DEC 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW SE MONTOUR 41.98N 92.71W
12/08/2013 E4.0 INCH TAMA IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Dec 8, 8:33 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
833 PM CST SUN DEC 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM SNOW 2 NW OGDEN 42.06N 94.05W
12/08/2013 M3.0 INCH BOONE IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Dec 8, 8:34 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CST SUN DEC 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM SNOW 4 WNW DES MOINES 41.60N 93.69W
12/08/2013 M4.3 INCH POLK IA PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
BEERENDSNearby
Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.